Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Have missed several days Citalopram. Going to be a long night

(11 Posts)
Redglitter Thu 23-Jul-15 03:14:54

I've been ill for days with food poisoning and haven't been able to keep water down. As a result I haven't taken or kept down my Citalopram.

Tonight I'm all twitchy, agitated, unsettled and can't sleep. This is just horrendous.

I take it this is what coming off 'cold turkey' feels like. I've taken today's dosage and some diazapam.

Has anyone else experienced this and can you reassure me it'll pass. I've never felt like this before

It's going to be a long night

craftysewer Thu 23-Jul-15 03:21:16

I'm sure once you've started taking your normal dose, it shouldn't be long before you start feeling better again. It's a horrible feeling. I once went to visit my daughter and stupidly left my AD's at home (by mistake), thought I could tough it out for 4 days. It was awful, ended up going to an OOH GP for an emergency prescription. I'm wide awake because I took my migraine tablets this morning and I have no idea what's in them, but it will probably be about 5am before I manage to get to sleep. Hang on in there.

temporaryusername Thu 23-Jul-15 03:22:15

I've had this with some medications in the past - especially Pregabalin when I forgot to take it. I have always found once you get back on the dose it starts to get better in a hour or so. I'm not a medic so I can't say in your case, but yes I've had very similar and it soon passed. I think you will soon feel better, just try to relax and let the drugs calm things down. You'll be fine. Sorry you've been poorly flowers

Redglitter Thu 23-Jul-15 03:42:28

Thanks for the replies. Thankfully I'm off work today so I'll sleep when I can. I've decided to just watch TV just now and try and relax. I don't want to go to bed and be watching the clock.

freddyfucktard Thu 23-Jul-15 04:32:52

It's the withdrawal you are feeling, been through it enough times myself. The best thing to do is to try and sleep through it or try your best to be alone in this situation because you aren't going to be the best person to be around while you are going through it. Take your next dose first thing in the morning to help it kick in quicker. If I forget a few doses I tend to take an extra tablet for my first dose (not really recommend) but it helps to kick start the meds in your system I find.

Redglitter Thu 23-Jul-15 08:53:33

I've been up all night and am still awake. I'm feeling more relaxed now though. I think the diazapam is helping. I'm in bed so at least I'm relaxing and hopefully will feel tired soon

Redglitter Thu 23-Jul-15 13:09:35

Now after 1pm and I'm still awake - wide awake. Please tell me ill sleep soon

temporaryusername Thu 23-Jul-15 16:47:04

Hope you're sleeping. If not don't worry. It does sound like things are improving and sometimes it can just take a while for the sleep to happen. It is ok, your body can cope with that. You're right, if you're in bed and relaxing then that's ok, sleep will happen when it needs to.

Redglitter Thu 23-Jul-15 19:26:20

I've had a whole 2 hours sleep. Better than nothing. I'm now feeling really nauseous I'm assuming it's related

coolaschmoola Thu 23-Jul-15 19:31:34

I don't get the sleeplessness when I miss Citalopram, I do get extremely nauseous, dizzy and shaky. Hope you feel better soon.

temporaryusername Fri 24-Jul-15 19:10:01

Your body is probably recovering from the sickness bug and the missed meds too! Hope you are feeling a bit better.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now